MAUDE Adverse Event Report: ATOS MEDICAL AB PROVOX BRUSH; AIRWAY DEVICE CLEANING BRUSH, INVASIVE

ATOS MEDICAL AB PROVOX BRUSH; AIRWAY DEVICE CLEANING BRUSH, INVASIVE
Catalog Number 7204
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: inspection was done visually in microscope.Internal investigation: the wire of the brush is broken.As seen in pictures in the investigation file, the bristles of the device are heavily worn.The bristles are destroyed and lying down, the bristles have not been suitable to perform their function for some time.Both the twisted steel wires are broken, almost at the same place.No deformations or clamp marks that could have caused the breakage was found.This indicates that the breakage is not due to any failure in the wire material since the twisted wire is made of stainless steel and unlikely to be broken at same place.However, it is possible to break the wire if the brush head is bent back and forwards a couple of times.There are also signs of wear seen in the shaft of the brush, whitening in the material indicates that the rear end of the shaft has been bent.In the ifu for provox brush there is a warning picture showing that bending the brush head is not allowed.Conclusion: no material failure is found.The twisted metal wires of the brush have been broken off at same place and this can happened if the wire was bent several times.According to manual it not allowed to bend the brush on the metal wire.The breakage is most likely caused by wrong handling of the product.Corrective and preventive action: inform the patient to change the brush when it is worn and follow the ifu.Bending of the twisted wire is not allowed.If bending is necessary it has to be done on the blue shaft as described in the ifu.
 
Event or Problem Description
We have received a complaint from university hospital of (b)(6) regarding a broken provox brush.The patient who has been using this provox brush said that she had not bended the brush.The provox brush broke in the provox prosthesis but the patient took the broken part or the tip of the brush away with a forceps.The situation was scary and the patient was frightened of the situation.Everything went fine but the missing piece could have ended up in the lungs or esophagus.Additional info: the prosthesis used was provox vega 8mm.

Brand Name
PROVOX BRUSH
Common Device Name
AIRWAY DEVICE CLEANING BRUSH, INVASIVE
Manufacturer (Section D)
ATOS MEDICAL AB
kraftgatan 8
horby, SE-24 222
SW  SE-24222
MDR Report Key7058457
Report Number8032044-2017-00013
Device Sequence Number13742943
Product Code LRC
UDI-Device Identifier07331791000775
UDI-Public7331791000775
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/30/2020
Device Catalogue Number7204
Device Lot Number1510001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2017
Initial Report FDA Received Date11/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;